Klonopin

Posted by cdcc @cdcc, Aug 1, 2018

Has anyone taken this medication. My med nurse wants to take me off Ativan and use Klonopin. Any info on this would be greatly appreciated. Thanking you

@hopeful33250

Hello @helenfrances

I am sorry to hear of your stomach cramping. Since you do not have an appointment with him for several months, have you called the prescriber's office to report the stomach cramping? If not, this might be a good idea.

Jump to this post

Thank you.

REPLY

Clonazapam affects memory and mood.

Liked by TerryViazanko

REPLY
@helenfrances

Clonazapam affects memory and mood.

Jump to this post

I've been taking Klonopin for almost 14 years. To begin with, it certainly never gave me "instant bliss". I took it for anxiety, and I think that it's helped, along with psychotherapy. I've never taken more than 1mg. I can't attribute my poor memory to Klonopin because I've had a lousy memory since I was a kid. I don't think it has an effect on my mood.

As others have said, everyone is different.

Jim

Liked by Parus, njp1013

REPLY

I’ve taken Klonipin for five years daily. 1-2 mg. It does the help but makes me feel tired and so sluggish that I’m gaining weight. I’m not advising but I am : trying to go back to Ativan.

Liked by Parus

REPLY

I take Klonopin at bedtime, so sleepy is good.

Jim

Liked by Parus

REPLY

Klonopin makes my darkness even darker. Dangerously dark. I have deep depression with anxiety. I will never take it again.

Liked by Parus, doorman

REPLY
@sadeyes

Klonopin makes my darkness even darker. Dangerously dark. I have deep depression with anxiety. I will never take it again.

Jump to this post

@sadeyes Do you have a plan to help with how you are feeling??? I understand how darkness feels. Many here "get it". This is a healthy place to learn how to work with what is going on. Did you discuss stopping the Klonopin with your doctor? Did you titrate off? I had taken it for 15 years and started to work the reverse on me. It is know for causing dark feelings/thoughts for some. Good you have realized this!!!!

REPLY

I've been on Klonopin for about 5 years and mostly what I notice is some extra sleepiness and a bit of a balance problem. abby

Liked by Lisa Lucier

REPLY
@sadeyes

Klonopin makes my darkness even darker. Dangerously dark. I have deep depression with anxiety. I will never take it again.

Jump to this post

@sadeyes I started taking Klonopin in 2006, when I was already in a deep, dark hole with depression, and I was trying to end my life. It's interesting how differently each of us respond to medications, and how long it takes for the side effects to subside, if they ever do.

How long have you been taking it? How long did it take to get to the current dosage? I had a similar reaction to an antidepressant that I tried years ago. They lasted a week, and it seemed that a switch had been turned off all of a sudden. It's good that you recognize the symptoms. It's important to taper off it, at whatever rate your doctor recommends.

Jim

REPLY
@sadeyes

Klonopin makes my darkness even darker. Dangerously dark. I have deep depression with anxiety. I will never take it again.

Jump to this post

I hear you.
You CAN come out of the dark!
Go to your family doctor….or a doctor you trust.
My gastroenterologist gave me the best information: See someone who has helped others with a pharmaceutical dependence.

No one really wants to see a psychiatrist BUT they can write an appropriate prescription AND monitor, help you to taper off of Clonazepam.
They can also provide talk therapy.
Cognitive Behavioral Therapy (a psychologist ) was helpful. They cannot write prescriptions).

You will come out of the dark.

I have just begun to read :
Control Your Anxiety ( before it controls you)
Author: Albert Ellis, PhD.

Never give up.

Mary Frances

REPLY

my personal opinion is no rx drug is more dangerous and destructive than anxiety/depression, which is chronic and potentially life-threatening. If you are lucky enough to find something that keeps it under control when taken as prescribed let the guilt go and be thankful you have achieved remission. Drug hysteria gets clicks and fills airtime but in all cases the horror stories are the exception not the rule. If not, keep trying with your doctor and don’t lose hope. It’s certainly not easy. I’ve been on Klonopin for 5 weeks and Effexor for 8, and the climb is slow and non-linear. Klonopin has helped my anxiety but as a previous commenter said it sometimes makes the depression part more noticeable as it’s a solo act now..all I can say is trial and error and communication with your doctor is all part of the process

REPLY
@njp1013

my personal opinion is no rx drug is more dangerous and destructive than anxiety/depression, which is chronic and potentially life-threatening. If you are lucky enough to find something that keeps it under control when taken as prescribed let the guilt go and be thankful you have achieved remission. Drug hysteria gets clicks and fills airtime but in all cases the horror stories are the exception not the rule. If not, keep trying with your doctor and don’t lose hope. It’s certainly not easy. I’ve been on Klonopin for 5 weeks and Effexor for 8, and the climb is slow and non-linear. Klonopin has helped my anxiety but as a previous commenter said it sometimes makes the depression part more noticeable as it’s a solo act now..all I can say is trial and error and communication with your doctor is all part of the process

Jump to this post

I'm sure drugs make a lot of people feel better and many drugs save lives. However, while the claim "horror stories are the exception not the rule" may be absolutely true about some drugs, to dismiss concern of actual facts about potential and known long-term risks about specific medications is fallacious. To dismiss peer reviewed research by multiple investigators about certain drugs as "drug hysteria" when these drugs are shown to raise the risk of dementia and other problems definitely helps people to feel all warm and fuzzy about continuing certain medications without worry – but it doesn't change the fact there may be significant risks. And people have every right in the world to know those facts.

REPLY

Yes anyone taking a drug has the right and responsibility to weigh the risks against the benefits. if taking a Benzo long term, and I’m using hypothetical numbers, raises their risk of developing dementia after age 60 from 1% to 4%, thats an assessment they have to make for themselves, that would be a 400% increase in probability but if it eases my depression and increases my chances of actually living to age 60 that’s a chance I personally am willing to take. But that’s a choice everyone has to make for themselves. If the risk goes from 1% to 50% maybe that changes things for some but maybe not for everyone. I’m willing to tolerate a lot in terms of risk to manage my depression.

REPLY
@sadeyes

Klonopin makes my darkness even darker. Dangerously dark. I have deep depression with anxiety. I will never take it again.

Jump to this post

Hi, @sadeyes – that is indeed difficult when the darkness is so dark.

Here is some Mayo Clinic information on clonazepam (Klonopin) https://www.mayoclinic.org/drugs-supplements/clonazepam-oral-route/description/drg-20072102. The Precautions and Side Effects sections may relate to what you talked about happening with this medication.

Have you been taking clonazepam recently, or was it something you tried in the past?

Liked by sadeyes

REPLY
@njp1013

Yes anyone taking a drug has the right and responsibility to weigh the risks against the benefits. if taking a Benzo long term, and I’m using hypothetical numbers, raises their risk of developing dementia after age 60 from 1% to 4%, thats an assessment they have to make for themselves, that would be a 400% increase in probability but if it eases my depression and increases my chances of actually living to age 60 that’s a chance I personally am willing to take. But that’s a choice everyone has to make for themselves. If the risk goes from 1% to 50% maybe that changes things for some but maybe not for everyone. I’m willing to tolerate a lot in terms of risk to manage my depression.

Jump to this post

Those are not all the facts. The rsearch is mounting that is CUMULATIVE doses that raises the dementia risk – it is not taking it after you are 65 but how many doses people take over the lifetimes. Small dosages now and then do not seem to carry a dementia risk. Also , even for young people, benzos cause cognitive impairment, which the person him or herself may not be aware of. I am not anti-benzos. I am pro-learning all the facts and keeping an eye out for new developments, pro or con, in research.

REPLY
Please login or register to post a reply.